CaltechAUTHORS
  A Caltech Library Service

Quantum numbers for particles in de Sitter space

Patera, J. and Winternitz, P. and Zassenhaus, H. (1976) Quantum numbers for particles in de Sitter space. Journal of Chemical Physics, 17 (5). pp. 717-728. ISSN 0021-9606. http://resolver.caltech.edu/CaltechAUTHORS:PATjmp76

[img]
Preview
PDF - Published Version
See Usage Policy.

937Kb

Use this Persistent URL to link to this item: http://resolver.caltech.edu/CaltechAUTHORS:PATjmp76

Abstract

All subalgebras of the Lie algebra of the de Sitter group O(4,1) are classified with respect to conjugacy under the group itself. The maximal continuous subgroups are shown to be O(4), O(3,1), D[D'Alembertian]E(3) (the Euclidean group extended by dilatations), and O(2)⊗ O(2,1). Representatives of each conjugacy class are shown in the figures, also demonstrating all mutual inclusions. For each subalgebra we either derive all invariants (both polynomial and nonpolynomial ones) or prove that they have none. The mathematical results are used to discuss different possible sets of quantum numbers, characterizing elementary particle states in de Sitter space (or the states of any physical system, described by this de Sitter group).


Item Type:Article
Related URLs:
URLURL TypeDescription
http://dx.doi.org/10.1063/1.522969DOIUNSPECIFIED
http://link.aip.org/link/?JMAPAQ/17/717/1PublisherUNSPECIFIED
Additional Information:Copyright © 1976 American Institute of Physics. Received 2 June 1975. Work partially supported by NATO.
Record Number:CaltechAUTHORS:PATjmp76
Persistent URL:http://resolver.caltech.edu/CaltechAUTHORS:PATjmp76
Usage Policy:No commercial reproduction, distribution, display or performance rights in this work are provided.
ID Code:11967
Collection:CaltechAUTHORS
Deposited By: Archive Administrator
Deposited On:14 Oct 2008 23:39
Last Modified:26 Dec 2012 10:24

Repository Staff Only: item control page